Alert archive / Maine / Coastal Flood Statements in 2014
Coastal Flood Statement 3, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at May 18, 2014, 12:38 AM EDT for York County, Maine; Rockingham County, New Hampshire. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2014, 12:38 AM EDT (04:38 UTC)
- Expired
- May 18, 2014, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at May 17, 3:30 PM EDT, 9 hours 8 minutes earlier.
Area forecast discussion, May 17, 3:30 PM EDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 330 PM EDT SAT MAY 17 2014 .SYNOPSIS... A COLD FRONT WILL STALL OVER EASTERN MAINE TONIGHT. AN UPPER LOW WILL DROP SOUTH FROM CANADA SUNDAY AND MONDAY GIVING US UNSETTLED WEATHER ON MONDAY. THIS SYSTEM SLOWLY MOVES OFF TO THE EAST ON TUESDAY. LOW PRESSURE INTENSIFIES AND MOVES BY TO OUR SOUTH WEDNESDAY AND THURSDAY BRINGING ANOTHER CHANCE OF SHOWERS. ANOTHER TROUGH OF LOW PRESSURE UNDER ANOTHER UPPER LEVEL DISTURBANCE BRINGS IN MORE UNSETTLED WEATHER ON FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE COLD FRONT IS MOVING VERY SLOWLY EAST AND MUCH DRIER AIR IS MOVING INTO THE WESTERN PORTION OF THE FORECAST AREA AT THE MOMENT. SKIES ARE CLEARING FROM SOUTHWEST TO NORTHEAST. WITH THE FRONT STALLING JUST TO OUR EAST DEWPOINTS IN THE EASTERN PART OF THE FORECAST AREA WILL REMAIN HIGHER THAN TO THE WEST. EXPECT SOME FOG TO DEVELOP LATE TONIGHT IN EASTERN AREAS. HOWEVER MOST OF THE REGION WITH THE EXCEPTION OF THE MOUNTAINS SHOULD SEE VERY LITTLE SKY COVER TONIGHT. LOW TEMPERATURES TONIGHT SHOULD REMAIN IN THE UPPER 40S TO AROUND 50 IN THE EAST WITH LOWER TO MID 40S WEST AND UPPER 30S TO LOWER 40S IN THE MOUNTAINS USED A BLEND OF MODELS FOR LOW TEMPS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... SUNDAY SHOULD SEE WARMER TEMPS SOUTH OF THE MOUNTAINS DUE TO DOWNSLOPE FLOW. HIGHS SHOULD REACH 70 OR A BIT BETTER IN MANY AREAS. MOUNTAINS REMAIN IN 60S. THE UPPER LOW WILL BE HEADING SOUTH AND EXPECT CU TO DEVELOP DURING THE DAY AND A CHANCE OF SHOWERS MOSTLY IN EASTERN PORTIONS OF THE FA. SUNDAY NIGHT TEMPS WILL DROP TO THE 30S IN WESTERN PORTIONS AND REMAIN IN THE MID 40S EASTERN PORTIONS. THE UPPER LOW WILL BE ABOUT OVER US AND THERE WILL BE THE CHANCE FOR SOME SHOWERS MOSTLY IN EASTERN PORTIONS OF THE FA. && .LONG TERM /MONDAY THROUGH SATURDAY/... UPPER LEVEL CUT OFF LOW OVER THE NORTHEAST U.S. ON MONDAY WITH A COLD POCKET ALOFT WHICH WILL DESTABILIZE THE ATMOSPHERE ONCE THE SUN WARMS THE LANDSCAPE IN THE MORNING. THIS WILL CAUSE CLOUDS TO FORM AND DRY WX TO GIVE WAY TO AT LEAST SCT SHRA ACTIVITY...MAINLY DURING THE AFTERNOON HOURS. THE UPPER LEVEL CUTOFF LOW AND ITS ASSOCIATED COLD TEMPS ALOFT SLIDE OFF TO THE E ON TUESDAY AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE W. THUS THE UNSTABLE ENVIRONMENT DECREASES ALLOWING FOR MORE DRY WX AND LESS OF A CHC OF ANY SHRA ON TUESDAY ...THOUGH STILL CAN'T RULE OUT AN ISOLATED SHRA. THE UPPER LEVEL RIDGE MOVES QUICKLY TO THE E TUESDAY NGT. ON WEDNESDAY THE WESTERLY FLOW ALOFT ALLOWS A SERIES OF SHORT WAVE TROFS TO SLIDE TO THE SE INTO THE FCST AREA. THIS FORMS A SFC LOW THAT TRACKS TO OUR S AND INTENSIFIES AS IT MOVES OFFSHORE. THIS WILL LEAD TO UNSETTLE WX AND A CHC OF SHRA'S WEDNESDAY THRU THURSDAY. THE UPPER LEVEL IMPULSES DEVELOP A LARGE UPPER LEVEL CUT OFF LOW OVER THE REGION THURSDAY NGT AND FRIDAY. THIS WILL BE ACCOMPANIED BY A COLD POOL OF AIR ALOFT AND AGAIN INSTABILITY SHRA'S THAT WILL HAVE A BETTER CHC TO OCCUR DURING THE AFTERNOON HOURS ON FRIDAY AFTER MORNING HEATING OF THE SFC. THIS UPPER LVL SYSTEM SLOWLY SHIFTS TO THE E ON SATURDAY...BUT WILL CONT TO KEEP COLD AIR ALOFT AND ENOUGH CYCLONIC FLOW ALOFT TO ALLOW FOR SCT MAINLY AFTERNOON SHRA TO DEVELOP AGAIN. USED A BLEND OF VARIOUS MODELS...PREVIOUS FCST AND CLIMATOLOGY FOR THE LONG TERM FCST. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SHORT TERM...EXPECT VFR TONIGHT EXCEPT AUG AND RKD WHERE FOG WILL DEVELOP DROPPING THEM TO IFR. EXPECT VFR SUNDAY. SUNDAY NIGHT VFR WITH SOME LOCAL IFR IN FOG. LONG TERM /MONDAY THROUGH THURSDAY/...MONDAY AND TUESDAY...SCT MAINLY AFTERNOON SHRA WITH MVFR POSSIBLE. WEDNESDAY AND THURSDAY ...BETTER CHC OF SCT SHRA WITH MVFR OR MAYBE EVEN IFR POSSIBLE. && .MARINE... SHORT TERM...WILL EXTEND THE SCA THROUGH 12Z SUNDAY. LONG TERM /MONDAY THROUGH THURSDAY/...RELATIVELY WEAK FLOW KEEPS WINDS AND SEAS BELOW SCA LEVELS THRU THE LONG TERM FCST PERIOD. && .FIRE WEATHER... RAINFALL OF 1 TO 2 INCHES WITH LOCAL AMOUNTS OF 2.5 TO 3.5 INCHES FROM YESTERDAY THRU TODAY HAVE GREATLY REDUCED ANY FIRE WX THREAT. UNSETTLED WX WILL PREVAIL MOST DAYS THRU THE NEXT 7 DAYS WITH FAIRLY HIGH RH AND LOW WINDS TO KEEP THE FIRE DANGER MOSTLY ON THE LOW SIDE. && .HYDROLOGY... TWO FLOOD WARNINGS IN EFFECT. SWIFT RIVER AT ROXBURY SHOULD DROP BELOW FLOOD STAGE LATE THIS AFTERNOON. SACO RIVER AT CONWAY SHOULD DROP BELOW FLOOD STAGE THIS EVENING. THE RIVER FLOOD WARNING FOR THE PEMIGEWASSET RIVER AT PLYMOUTH AND WOODSTOCK HAS BEEN CANCELLED. AN AREAL FLOOD WARNING FOR PARTS OF FRANKLIN AND SOMERSET COUNTIES WILL EXPIRE THIS AFTERNOON. SEE FLOOD STATEMENTS FOR MORE DETAILS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ150>154. && HAWLEY/CAPRIOLA
Hazardous weather outlook, May 17, 3:21 PM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 321 PM EDT SAT MAY 17 2014 MEZ007>009-012>014-018>028-NHZ001>010-013-014-181930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 321 PM EDT SAT MAY 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-181930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 321 PM EDT SAT MAY 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:16 AM EDT | Small Craft Advisory for Hazardous Seas | GYX | 14 hr |
Nearby
Coastal Flood Statements in Maine, 2014Coastal Flood Statements in New Hampshire, 2014Every coastal flood statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.